Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 9, NWS Kansas City, MO

April 2, 201010 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 2, 2010, 10:52 AM CDT for 10 counties in Missouri. It was in force for 23 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2010, 10:52 AM CDT (15:52 UTC)
Expired
Apr 2, 2010, 11:15 AM CDT
In force
23 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Carroll County, MO, Chariton County, MO, Daviess County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Livingston County, MO, Mercer County, MO, Putnam County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 163 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 11:00 AM CDTTSTM WND DMG2 N Farmersville, MOABANDONED OLD MOBILE HOME HAD ROOF BLOWN OFF. DEBRIS WAS SCATTERED ABOUT 100 YARDS. SEVERAL 2 TO 3 INCH LIMBS DOWN.
Apr 2, 11:00 AM CDTTSTM WND DMG3 Se Trenton, MOMETAL FLAG POLE BENT OVER. LARGE TREE SNAPPED ALONG EAST SIDE OF US 65.
Apr 2, 11:07 AM CDTTSTM WND DMG3 N Princeton, MOFARM BUILDING ROOF COLLAPSE
Apr 2, 11:07 AM CDTTSTM WND DMGPrinceton, MOWEST SIDE OF TRUCK SHOP ON THE NORTH SIDE OF TOWN DESTOYED. ROOF DAMAGE AND MULTIPLE TREE LIMBS DOWN THROUGHOUT PRINCETON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 10:25 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WUUS53 KEAX 021552
SVREAX
MOC033-041-061-079-081-115-117-129-171-211-021615-
/O.NEW.KEAX.SV.W.0009.100402T1552Z-100402T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1052 AM CDT FRI APR 2 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHWESTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
  GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHEASTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
  LINN COUNTY IN NORTH CENTRAL MISSOURI...
  LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
  MERCER COUNTY IN NORTH CENTRAL MISSOURI...
  WESTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
  WESTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 1115 AM CDT

* AT 1049 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND        
  TRAINED SPOTTERS INDICATED A LINE OF SEVERE THUNDERSTORMS         
  CAPABLE  OF PRODUCING DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS  
  OF 80 MPH.  THESE STORMS WERE   LOCATED ALONG A LINE EXTENDING     
  FROM EAGLEVILLE TO GILMAN CITY TO 5   MILES NORTHWEST OF           
  CHILLICOTHE TO 10 MILES SOUTHWEST OF HALE...AND MOVING NORTHEAST   
  AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHILLICOTHE...TRENTON...BROOKFIELD...MILAN...CAINSVILLE...HALE...
  WHEELING...SPICKARD...MEADVILLE...PRINCETON...GALT...MERCER...
  LACLEDE...LINNEUS...BROWNING...BRIMSON...BLYTHEDALE...TINA...MOUNT
  MORIAH AND AVALON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4058 9334 4019 9305 3969 9297 3943 9363
      3979 9371 4056 9421 4057 9417
TIME...MOT...LOC 1551Z 233DEG 58KT 4051 9398 4020 9379
          3987 9358 3957 9349
WIND...HAIL 80MPH <0.50IN

$$

CDB
2 follow-up statements
214 
WWUS53 KEAX 021603
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 AM CDT FRI APR 2 2010

MOC033-021612-
/O.CAN.KEAX.SV.W.0009.000000T0000Z-100402T1615Z/
CARROLL MO-
1103 AM CDT FRI APR 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CARROLL COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4058 9334 4019 9305 3969 9297 3964 9360
      4007 9383 4057 9417
TIME...MOT...LOC 1602Z 233DEG 58KT 4053 9383 4030 9360
          3997 9339 3973 9332

$$

MOC041-061-079-081-115-117-129-171-211-021615-
/O.CON.KEAX.SV.W.0009.000000T0000Z-100402T1615Z/
CHARITON MO-LIVINGSTON MO-LINN MO-DAVIESS MO-GRUNDY MO-SULLIVAN MO-
HARRISON MO-MERCER MO-PUTNAM MO-
1103 AM CDT FRI APR 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
PUTNAM...MERCER...EASTERN HARRISON...WESTERN SULLIVAN...GRUNDY...
NORTHEASTERN DAVIESS...LINN...LIVINGSTON AND NORTHWESTERN CHARITON
COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 1115 AM CDT...

AT 1059 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
HURRICANE FORCE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF EAGLEVILLE TO
SPICKARD TO 11 MILES NORTH OF WHEELING TO 6 MILES SOUTH OF 
WHEELING...MOVING NORTHEAST AT 65 MPH. THIS STORM HAS HAD A HISTORY 
OF PRODUCING DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  BROOKFIELD...MILAN...MEADVILLE...PRINCETON...GALT...LACLEDE...
  LINNEUS...MERCER...BROWNING...MILL GROVE...HUMPHREYS...OSGOOD...
  HARRIS...PURDIN...SOUTH LINEVILLE...REGER...NEWTOWN...LUCERNE AND
  SAINT CATHERINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4058 9334 4019 9305 3969 9297 3964 9360
      4007 9383 4057 9417
TIME...MOT...LOC 1602Z 233DEG 58KT 4053 9383 4030 9360
          3997 9339 3973 9332
WIND...HAIL 80MPH <0.50IN

$$

CDB
311 
WWUS53 KEAX 021611
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1111 AM CDT FRI APR 2 2010

MOC041-061-115-117-021620-
/O.CAN.KEAX.SV.W.0009.000000T0000Z-100402T1615Z/
CHARITON MO-LIVINGSTON MO-LINN MO-DAVIESS MO-
1111 AM CDT FRI APR 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIESS...LINN...
LIVINGSTON AND NORTHWESTERN CHARITON COUNTIES IN NORTH CENTRAL
MISSOURI IS CANCELLED...

THE SOUTHERN SECTIONS OF THE LINE OF STORMS WHICH PROMPTED THE 
WARNING HAVE WEAKENED.

LAT...LON 4019 9305 4003 9302 4003 9357 4017 9370
      4057 9400 4058 9334
TIME...MOT...LOC 1610Z 233DEG 58KT 4063 9366 4037 9346
          4007 9329

$$

MOC079-081-129-171-211-021615-
/O.CON.KEAX.SV.W.0009.000000T0000Z-100402T1615Z/
GRUNDY MO-SULLIVAN MO-HARRISON MO-MERCER MO-PUTNAM MO-
1111 AM CDT FRI APR 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
PUTNAM...MERCER...NORTHEASTERN HARRISON...WESTERN SULLIVAN AND GRUNDY
COUNTIES UNTIL 1115 AM CDT...

AT 1109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF MERCER TO 6 MILES EAST OF
PRINCETON TO 6 MILES SOUTHEAST OF GALT...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
  MILAN...MERCER...BROWNING...HARRIS...NEWTOWN...REGER AND LUCERNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS. 
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4019 9305 4003 9302 4003 9357 4017 9370
      4057 9400 4058 9334
TIME...MOT...LOC 1610Z 233DEG 58KT 4063 9366 4037 9346
          4007 9329
WIND...HAIL 70MPH <0.50IN

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:40 AM CDT, 7 hours 12 minutes earlier.

Area forecast discussion, Apr 2, 3:40 AM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 AM CDT FRI APR 2 2010

.DISCUSSION...

DEEP TROUGH CENTERED ROUGHLY OVER NRN COLORADO/SRN WYOMING WAS
TRANSLATING SLOWLY EASTWARD...WITH SEVERAL NOTABLE SHORTWAVES
ROTATING THROUGH THE INTENSE...AND INCREASINGLY MERIDIONAL JET. MOST
INFLUENTIAL WAVE FOR SRN/CNTRL PLAINS WAS PROGRESSING INTO NRN NEW
MEXICO LEADING THE COLD CORE ALOFT (LESS THAN -5C AT H7 AND -25C AT
H5) AS THE OVERALL TROUGH STRUCTURE PUSHES INTO A STRONG SERN CONUS
RIDGE...LEADING TO A LIFTING PHASE AS WELL AS REFORMING AN EVEN MORE
INTENSE JET STREAK ON THE ERN PERIPHERY OF THE LONGWAVE TROUGH.
OVERNIGHT...STRONG HEIGHT FALLS AND A STEEP MID TROPOSPHERIC FRONT
BEGAN TO OVERSPREAD THE WARM SECTOR AND A NARROW RIBBON OF
CONVECTIVE ENERGY (MUCAPES AROUND 1000 J/KG)...LEADING TO A BRIEF
LINEAR CONVECTIVE SYSTEM. HOWEVER...MUCH OF THE AVAILABLE ENERGY HAS
ALREADY BEEN EXHAUSTED...WHILE EASTWARD PROPAGATION OF THE DEEPER
CONVECTION LARGELY OUTRAN THE CAA ALOFT. THE VAST MAJORITY OF MODEL
GUIDANCE FAILED TO CAPTURE THE NRN EXTENT OF CONVECTION...RATHER
FOCUSING THE BETTER POTENTIAL FURTHER SOUTH TOWARDS THE HIGHER
THETA-E AIRMASS (WHICH HAS SINCE COME TO FRUITION AS THE INFLUENCE
OF THE NEW MEXICO VORTICITY MAXIMUM IS FINALLY BEING FELT TOWARDS
THE SRN PLAINS).

DEEPER MOISTURE WAS FINALLY BEGINNING TO SURGE NORTH INTO SRN KANSAS
(AS NOTED BY ASOS OBSERVATIONS OF A CORRIDOR OF MUCH LOWER
CIGS)...AIDED BY A 50+KT LLJ...WHILE AN UNSEASONABLY STEEP EML WAS
QUICKLY BEING ERODED BY STRONG CAA ALOFT (00Z RAOB DATA MEASURING H7
TEMPS OF +11C AT KTOP...+7C AT KDDC...AND -4C AT KABQ). AS THE
INCREASING UPPER JET DYNAMICS...MOISTURE WITHIN THE LLJ AXIS (NEAR
+11C DEWPOINTS AT H8)...AND WARM MIXED LAYER ELIMINATION BECOME
COINCIDENT THIS MORNING...EXPECTING SHOWER ACTIVITY CURRENTLY IN
OKLAHOMA TO RACE NORTHEAST AND EXPAND IN COVERAGE ACROSS THE NWRN
HALF OF THE CWA. SEVERE THREAT STILL REMAINS RATHER LOW TODAY...AS
TOTAL AVAILABLE INSTABILITY WILL BE AT A PREMIUM (MUCAPES AOB 1000
J/KG) DUE TO LIMITED BOUNDARY LAYER HEATING (OWING TO WIDESPREAD
CONVECTIVE CONTAMINATION)...ALONG WITH RATHER INSIGNIFICANT MIDLEVEL
LAPSE RATES (WITH COLD AIR ALOFT ENCOMPASSING THE ENTIRE HIGH
PLATEAU TO THE SOUTHWEST...STEEPER LAPSE RATES WILL BE RELEGATED TO
THE IMMEDIATE COLD CORE ALOFT WELL TO THE WEST...OR FAR TO THE
ANTICYCLONIC SIDE OF THE JET WELL TO THE SOUTH). HOWEVER...ONE
CAVEAT TO CONSIDER IS THE MAGNITUDE OF TOTAL ATMOSPHERIC MOMENTUM
ROTATING TO THE ERN SIDE OF THE TROUGH AXIS AND IMPINGING ON THE
WARM SECTOR. BY SOME MODEL FORECASTS...BULK 0-6KM SHEAR VALUES REACH
A RIDICULOUS 80-100KT BY THIS AFTERNOON...AND IF A PORTION OF THIS
MOMENTUM COULD BE TRANSLATED TO THE SFC (ALONG WITH THE FORWARD
PROPAGATION SPEED OF ANY CONVECTIVE ELEMENTS)...A FEW HIGHER WIND
GUSTS WOULD BE POSSIBLE. HOWEVER...THERE ARE MANY DOUBTS THAT ANY
CONVECTIVE CELL COULD SUSTAIN ITSELF LONG ENOUGH IN SUCH AN EXTREME
SHEAR ENVIRONMENT TO YIELD A PALPABLE SVR THREAT.

STILL SOME CONCERN REGARDING POSSIBLE HYDROLOGY ISSUES...THOUGH WITH
LATEST HEADWATER GUIDANCE RISING SUBSTANTIALLY DUE TO THE RECENT
WARM DRY WEATHER...AND THE ASSUMED FORWARD SPEED OF THE
PRECIPITATION ECHOES...FEEL THE THREAT FOR WIDESPREAD FLOODING WILL
BE SOMEWHAT MITIGATED (THOUGH A FEW OF THE MORE SENSITIVE SMALLER
BASIN MAY STILL BE AFFECTED). OTHERWISE...SHOULD SEE A RATHER RAPID
CESSATION FROM WEST TO EAST OF PRECIPITATION THIS EVENING...SUCH
THAT AFTER MIDNIGHT...THE BULK OF THE RAINFALL SHOULD HAVE MOVED
INTO ERN MISSOURI.

REALLY NO COLD AIR TO SPEAK OF BEHIND THIS SYSTEM...AS THE
PREVAILING FLOW WILL BECOME QUASI-ZONAL...AWAITING THE NEXT SEVERAL
PERTURBATIONS EMANATING FROM THE ERN PACIFIC. HAVE ADVERTISED
TEMPERATURES NOT FAR FROM CLIMATOLOGY SATURDAY...WITH A RESUMPTION
OF ABOVE AVERAGE TEMPERATURES ON SUNDAY...REPRESENTING A FORECAST
TOWARDS THE WARMER END OF THE GUIDANCE ENVELOPE (AND INDEED MAY NEED
TO BOOST TEMPS SUNDAY ANOTHER CATEGORY IF CURRENT MODEL TRENDS
CONTINUE). ONLY MINOR CHANGES TO THE FORECAST FOR MONDAY AND
BEYOND...ALTHOUGH MODELS SEEM TO BE CONVERGING ON A SOLUTION
FAMILIAR FOR NUMEROUS ROUNDS OF CONVECTION. INITIAL ROUND MAY BE
MONDAY MORNING...AS A HIGHER THETA-E AIRMASS SURGES BACK NORTH
ACROSS THE LINGERING BAROCLINIC ZONE. MODEL SOUNDINGS INDICATE FAR
BETTER QUALITY MOISTURE RETURN COINCIDENT WITH MUCH STEEPER MIDLEVEL
LAPSE RATES...AND LIFT THROUGH FLOW ACROSS STACKED 305-310K
ISENTROPIC SURFACES. KEPT WEATHER MENTION IN THE LOWER CHANCE
CATEGORY...BUT FEEL A MUCH STRONGER MENTION IS INEVITABLE.

21

&&

.AVIATION...

BREEZY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS WITH
SUSTAINED SOUTHERLY WINDS AROUND 15 KNOTS WITH FREQUENT GUSTS TO 25
KNOTS. WELL MIXED BOUNDARY LAYER WILL PRECLUDE LOW LEVEL WIND SHEAR
ISSUES...BUT A RATHER BUMPY RIDE THROUGH THE 2-4KFT LEVEL IS
EXPECTED.

SHOWERS AND THUNDERSTORMS STILL TARGETED FOR THE LATE MORNING AND
EARLY AFTERNOON HOURS...WHICH SHOULD KEEP THE OVERALL THREAT FOR
STRONG TO SEVERE STORMS LOW. MVFR CONDITIONS EXPECTED GENERALLY WITH
THE PRECIPITATION...BUT CANNOT RULE OUT LOCAL IFR IN THE HEAVIER
DOWNPOURS.

COLD FRONT PASSAGE IS EXPECTED TO OCCUR AROUND 00Z...WITH WINDS
DIMINISHING IN THE VICINITY OF THIS BOUNDARY AND THEN BECOMING LIGHT
WEST DURING THE EVENING HOURS WITH VFR CONDITIONS.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

&&
Hazardous weather outlook, Apr 2, 5:55 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
555 AM CDT FRI APR 2 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
555 AM CDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL OVERSPREAD EASTERN
KANSAS AND FAR WESTERN MISSOURI LATER THIS MORNING...PROGRESSING INTO
CENTRAL MISSOURI THROUGH THIS AFTERNOON. THE THREAT FOR ORGANIZED
SEVERE WEATHER IS LOW...HOWEVER SMALL HAIL...GUSTY THUNDERSTORM
WINDS...AND LOCALIZED HEAVY DOWNPOURS WILL BE POSSIBLE IN THE
STRONGER STORMS. WHILE THE RAPID EASTWARD PROGRESSION OF RAINFALL
SHOULD PRECLUDE A WIDESPREAD FLOODING THREAT...SOME OF THE MORE
SUSCEPTIBLE SMALLER STREAMS MAY EXPERIENCE MINOR FLOODING. THE COLD
FRONT WILL MOVE INTO EASTERN MISSOURI BY MIDNIGHT...BRINGING THE END
TO THE THREAT FOR SHOWERS AND STORMS ACROSS THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL MORE WAVES OF ENERGY WILL BRING THE PERIODIC THREAT OF
THUNDERSTORMS TO THE REGION SUNDAY NIGHT THROUGH TUESDAY. SOME OF
THESE THUNDERSTORMS MAY POSE A SEVERE RISK ACROSS PARTS OF THE
OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS WEEKEND.

In the hours before

Local storm report, Apr 2, 10:14 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 AM CDT FRI APR 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     TSTM WND DMG     4 SSE PLATTE CITY       39.31N 94.75W
04/02/2010                   PLATTE             MO   STORM CHASER

            KANSAS CITY INTERNATIONAL AIRPORT HAD SIGNS WITH CONCRETE
            BASES BLOWN OVER

&&

ADOLPHSON
Local storm report, Apr 2, 10:15 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 AM CDT FRI APR 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     TSTM WND GST     2 N LEES SUMMIT         38.95N 94.38W
04/02/2010  E70 MPH          JACKSON            MO   NWS EMPLOYEE

            LARGE PIECE OF SHEET METAL BLEW ACROSS I-470 AND TWO CARS
            BLOWN OFF THE ROAD

&&

ADOLPHSON
Local storm report, Apr 2, 10:20 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 AM CDT FRI APR 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND GST     3 N GLADSTONE           39.26N 94.56W
04/02/2010  E60 MPH          CLAY               MO   NWS EMPLOYEE

&&

SAW
Local storm report, Apr 2, 10:25 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 AM CDT FRI APR 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     TSTM WND GST     LEES SUMMIT             38.92N 94.38W
04/02/2010  E60.00 MPH       JACKSON            MO   NWS EMPLOYEE

&&

SAW
Local storm report, Apr 2, 10:30 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1030 AM CDT FRI APR 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND GST     LATHROP                 39.55N 94.33W
04/02/2010  E70 MPH          CLINTON            MO   TRAINED SPOTTER

            WINDS IN DOWNTOWN LATHROP ESTIMATED BETWEEN 60 AND 70
            MPH.

&&

SAW
Local storm report, Apr 2, 10:39 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1039 AM CDT FRI APR 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND GST     CAMERON                 39.74N 94.24W
04/02/2010  M56 MPH          DEKALB             MO   EMERGENCY MNGR

            MEASURED AT THE CAMERON AIRPORT

&&

DDEROCHE

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:11 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte34 min
Apr 2, 9:18 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Jackson27 min
Apr 2, 9:44 AM CDTSevere Thunderstorm WarningEAXClay, Clinton, Jackson, Platte, Ray31 min
Apr 2, 9:46 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Jackson, Johnson, Lafayette29 min
Apr 2, 9:50 AM CDTSpecial Weather StatementEAXAndrew, Buchanan, Clinton, DeKalb, Gentry25 min
Apr 2, 10:04 AM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Clay, Clinton, Daviess, DeKalb and 5 more26 min
Apr 2, 10:16 AM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette, Pettis, Saline25 min
Apr 2, 10:29 AM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Daviess, DeKalb, Gentry, Grundy and 5 more31 min
Apr 2, 11:15 AM CDTSevere Thunderstorm WarningEAXAdair, Mercer, Putnam, Schuyler, Sullivan17 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.